A Comparison between Skew-logistic and Skew-normal Distributions

Authors

  • Ramin Kazemi Department of Statistics, Imam Khomeini International University Qazvin, Iran
  • Monireh Noorizadeh Department of Statistics, Imam Khomeini International University Qazvin, Iran

DOI:

https://doi.org/10.11113/matematika.v31.n1.742

Abstract

Skew distributions are reasonable models for describing claims in property-liability insurance. We consider two well-known datasets from actuarial science and fit skew-normal and skew-logistic distributions to these dataset. We find that the skew-logistic distribution is reasonably competitive compared to skew-normal in the literature when describing insurance data. The value at risk and tail value at risk are estimated for the dataset under consideration. Also, we compare the skew distributions via Kolmogorov-Smirnov goodness-of-fit test, log-likelihood criteria and AIC.

Downloads

Published

2015-07-28

How to Cite

Kazemi, R., & Noorizadeh, M. (2015). A Comparison between Skew-logistic and Skew-normal Distributions. MATEMATIKA: Malaysian Journal of Industrial and Applied Mathematics, 31(1), 15–24. https://doi.org/10.11113/matematika.v31.n1.742

Issue

Section

Articles